Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 288, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2006, 5:19 PM EDT for Polk County, Georgia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 5:19 PM EDT (21:19 UTC)
- Expired
- Jun 4, 2006, 5:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Polk County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 5:35 PM EDT | HAIL 0.75 | Rockmart, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1654 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 042119 SVRFFC GAC233-042145- /O.NEW.KFFC.SV.W.0288.060604T2119Z-060604T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 PM EDT SUN JUN 4 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN NORTHWEST GEORGIA * UNTIL 545 PM EDT * AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ARAGON... AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKMART AND FISH CREEK. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8494 3409 8517 3391 8511 3395 8498 $$
1 follow-up statement
000 WWUS52 KFFC 042128 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 527 PM EDT SUN JUN 4 2006 GAC233-042145- /O.CON.KFFC.SV.W.0288.000000T0000Z-060604T2145Z/ POLK GA- 527 PM EDT SUN JUN 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EASTERN POLK COUNTY... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ROCKMART...MOVING SOUTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3408 8494 3409 8517 3391 8511 3395 8498 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:52 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 2:52 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 252 PM EDT SUN JUN 4 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) WEAK SHORT WAVE WILL ROTATING AROUND LOW ANCHORED OVER NORTH EAST WILL A WEAK SURFACE BOUNDARY CLOSE TO NORTHEAST PORTIONS OF FORECAST AREA THROUGH THE EVENING HOURS. LINE OF CONVECTION ASSOCIATED WITH THIS BOUNDARY HAS HELD TOGETHER THROUGH KENTUCKY AND EASTERN TENNESSEE THIS AFTERNOON. ISOLATED CONVECTION NOTED OVER NORTHWEST GEORGIA AHEAD OF THIS LINE AS WELL. HAVE ADDED ISOLATED POPS TO NORTH GEORGIA THROUGH THIS EVENING NORTH OF THE ATLANTA METROPOLITAN AREA. SURFACE HIGH PRESSURE BUILDS SOUTHWARD BEGINNING TOMORROW THROUGH MIDWEEK. WILL CONTINUE DRY FORECAST THROUGH REST OF SHORT TERM PERIODS AFTERNOON TEMPERATURES NEAR NORMAL AND OVERNIGHT LOWS BELOW NORMAL. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) EXTENDED MODELS CONTINUE TO DIGRESS WITH ECMWF SHOWING UPPER LEVEL RIDGING BUILDING EASTWARD WHILE GFS INDICATING AN UPPER LEVEL TROUGH DURING THE SAME TIME FRAME. CONFIDENCE IN GFS SOLUTION LOW DUE TO LACK OF CONTINUITY. WILL WAIT TO SEE WHAT NEXT COUPLE OF RUNS PRODUCE. WILL CONTINUE CURRENT FORECAST HOLDING OFF ON PRECIP UNTIL WEDNESDAY NIGHT AND THEN AGAIN BEGINNING FRIDAY THROUGH THE WEEKEND. HIGHS WILL BE ABOUT 5 DEGREES ABOVE NORMAL WITH NEAR NORMAL LOWS FOR THIS TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 62 83 59 82 / 10 0 0 5 ATHENS 59 87 56 86 / 10 0 0 5 GAINESVILLE 60 84 57 83 / 20 5 5 5 ROME 57 87 53 87 / 20 5 5 5 COLUMBUS 66 88 61 88 / 5 0 0 5 MACON 59 90 58 88 / 5 0 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 4, 2:57 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 257 PM EDT SUN JUN 4 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 257 PM EDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EXTREME NORTH GEORGIA. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE AND AN ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE TENNESSEE VALLEY AND INTO THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL...AND CLOUD TO GROUND LIGHTNING. .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN TENNESSEE WILL MOVE SOUTHEAST INTO EXTREME NORTH GEORGIA THROUGH 10 PM. THE ATMOSPHERE AHEAD OF THESE THUNDERSTORMS WILL DESTABILIZE THIS AFTERNOON ALLOWING FOR ADDITIONAL CONVECTIVE DEVELOPMENT. CAPE VALUES NEAR 1500 AND LIFTED INDICES OF -2 TO -4 INDICATE ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT...AND THEN AGAIN FRIDAY AND SATURDAY. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST STATEMENTS AND BE PREPARED FOR POSSIBLE ACTIVATION.
In the hours before
Special weather statement, Jun 4, 2:36 PM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EDT SUN JUN 4 2006 GAZ020-021-041930- 236 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHEROKEE AND BARTOW COUNTIES INCLUDING LAKE ALLATOONA UNTIL 330 PM EDT... AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CASSVILLE...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES FROM THE NORTHWEST TOWARD LAKE ALLATOONA. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. PEOPLE ON THE LAKE SHOULD BE PREPARED TO TAKE SHELTER. BOATERS SHOULD SEEK SHELTER NOW. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Special weather statement, Jun 4, 4:26 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 426 PM EDT SUN JUN 4 2006 GAZ019-042100- 426 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN FLOYD COUNTY UNTIL 500 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARMUCHEE...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTHERN AND EASTERN PORTIONS OF FLOYD COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHANNON AND ROME. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Local storm report, Jun 4, 4:48 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 N ROME 34.34N 85.19W
06/04/2006 E1.00 INCH FLOYD GA PUBLIC
&&
MSRSpecial weather statement, Jun 4, 4:56 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT SUN JUN 4 2006 GAZ020-042130- 456 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN BARTOW COUNTY UNTIL 530 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF EUHARLEE...MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE SOUTHWESTERN PART OF BARTOW COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 15
Special weather statement, Jun 4, 5:17 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT SUN JUN 4 2006 GAZ030-042145- 517 PM EDT SUN JUN 4 2006 ...SIGNIFICANT WEATHER ALERT FOR HALF INCH HAIL AND FREQUENT LIGHTNING IN EASTERN POLK COUNTY UNTIL 545 PM EDT... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ARAGON...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HALF INCH HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS THE EASTERN PORTION OF POLK COUNTY. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKMART. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 15
Local storm report, Jun 4, 5:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL TIDINGS 34.42N 85.25W
06/04/2006 E0.75 INCH CHATTOOGA GA LAW ENFORCEMENT
0417 PM HAIL 3 N ARMUCHEE 34.43N 85.18W
06/04/2006 E0.75 INCH FLOYD GA LAW ENFORCEMENT
&&
MSRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 23 min |
| Jun 4, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 25 min |
| Jun 4, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 42 min |
| Jun 4, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.